Medical Specialty >> Pharmacy

Doctors Lounge - Pharmacy Answers

Back to Pharmacy Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 9/5/2017.

Forum Name: Pharmacy & Drug Topics

Question: Nolvadex


 embarassed85 - Fri May 21, 2004 7:24 pm

Hi.

I am 19 years old male.
I was looking thru the web a while ago and i realised that i have a condition called Gynecomastia. It is, indeed, very embarassing.

My chest/breasts are big and im very embarassed and hence i only choose to wear looser and bigger shirts so as to hide my "disablitity". It is also embrassing to walk against the wind or run.

I have this condition since a very young age, and i reckon it is a genetic thing passed down from my mum's side of the family, of which a few of my cousins are suffering from the same condition.

Other possible causes of the condition might be that im asthmatic and had taken Ventolin and Volmax when i was young. Whether or not they contributed to the condition, i cant be sure.

I am 168cm in height and 78kgs in weight. I have just signed up for a gym-program which includes aerobics and other activities and I have decided to go on for 6 months. However, i just discovered Gynecomastia might not be cured by exercise and it led to me worrying that if my fat around my body is reduced, my "breasts" would become more apparent than ever.

I am so depressed right now. Could you tell me what are the things i could do to reduce Gynecomastia, apart from going under the knife (operation)? I came across this medication on the internet called Nolvadex. Is it safe to have it? Does it mess with my hormones? I wanna stay the person that i am, minus the embarassing chest. Thanks.

Please reply as soon as possible.
Thanks.

Embarassed85.
 Dr. Tamer Fouad - Fri May 21, 2004 11:59 pm

User avatar Embarassed85,
Gynecomastia is not a condition that you can diagnose by yourself over the internet. It has specific characteristics which a trained physician will be able to recognize. Nolvadex is a hormonal treatment it has both estrogenic and antiestrogenic properties. It is primarily used in the treatment of breast cancer and has been associated with increased risk of deep venous thrombosis and endometrial cancer in women. I would prefer if you could consult your physician because it seems that what you have is increased fat on your chest due to generalized obesity. Do not take tamoxifen - it wont make you any better.

Please check our page on gynecomastia/index.htm" class="postlink">gynecomastia.
 nurodude - Wed Sep 28, 2005 12:58 am

As a Healthcare Professional, I can relate to your situation since, I too, have suffered from the same problem. Unfortunately, there is only one specific solution and that is surgery. Many things cause the problem including several legal as well as illicit drugs, alcohol and even trauma. Weight gain in association only makes it more pronounced. The only complete solution is surgery, but weight loss does decrease the size of the chest so that wearing such lose fitting clothes isn't necessary.
 aria - Fri Sep 30, 2005 4:25 pm

Hi im a 22 year old female.Ive never had any health problems before.3 weeks ago i was taken to the emergency room for severe dizzyness to were i couldnt stand up.They just told me i was dehydrated.Im still dizzy and losing alot of weight (12 pounds)When i get dizzy i start to see spots and almost feel like im going to pass out.Its very scarry.I was wondering if im just still getting over the dehydration or something else seems wrong. :cry:
 nurodude - Fri Sep 30, 2005 10:36 pm

Aria,

you leave too many questions unanswered! How much do you weigh? are you anorexic? Are you iron deficient? Have you seen a doctor and what did they tell you if you did? Are your menstrual cycles normal or do you flow heavily? It isn't possible to answer your questions with so little info.

Dr. C
 aria - Tue Oct 04, 2005 4:02 pm

Sorry for not enough information.Ok i did weigh 117 pounds now i weigh 106.I gained a pound.I don't know if im anemic. Im not anerexic.Im still dizzy alot about 3 to 4 times a day.It usually goes away when i sit or lay down.And when i get dizzy it feels like im unbalanced like im going to fall over or pass out.Sometimes i see black spots when i get dizzy.My periods have been weired.Heavy then it goes away in like 2 days then comes back.i hope thats enough info. thx so much its getting scarry :?

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us